Cases of suspected endotoxic reactions following infusions or injections of glutathione have been reported to the Fraser Health medical health officers and Poison Control.

These infusions have been administered in naturopathic offices. Shortly after receiving glutathione percutaneously, these cases have developed symptoms including fever, nausea and vomiting, headache and myalgia. In some cases, they have been hypotensive and have had elevated white cell counts.

These reactions may be related to a contaminated batch of glutathione. We have notified the College of Naturopathic Physicians who will be issuing an advisory to their members. Health Canada has also been notified.

We request your assistance in identifying other potential exposures by screening for glutathione use, or other naturopathic treatments, in individuals presenting as above. Please notify your medical health officer of any identified cases. The medical health officers can be called about this on a non-urgent basis during business hours at 604-587-3828 (Monday - Friday, 8:30 a.m. - 4:30 p.m.) or 604-527-4806 on weekends. Please provide the patient’s name, Personal Health Number, date of infusion, and details on the clinic/practitioner name where the infusion was provided.

Download the MHO update in PDF format.

Office of the Medical Health Officers
Fraser Health

 


comments powered by Disqus
Text Size
A
A

Rate this article


Current rating: 1 (2 ratings) No rating yet, be the first to rate it!